Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The boundary Harnack inequality for infinity harmonic functions in the plane

Authors: John L. Lewis and Kaj Nyström
Journal: Proc. Amer. Math. Soc. 136 (2008), 1311-1323
MSC (2000): Primary 35J25, 35J70
Published electronically: December 6, 2007
MathSciNet review: 2367105
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the boundary Harnack inequality for positive infinity harmonic functions vanishing on a portion of the boundary of a bounded domain $ \Omega\subset\mathbf R^2$ under the assumption that $ \partial\Omega$ is a quasicircle.

References [Enhancements On Off] (What's this?)

  • [A1] G. Aronsson, Minimization problems for the functional $ \sup_x F(x,f(x),f'(x))$, Arkiv för Matematik. 6 (1965), 33-53. MR 0196551 (33:4738)
  • [A2] G. Aronsson, Minimization problems for the functional $ \sup_x F(x,f(x),f'(x))$ II, Arkiv för Matematik. 6 (1966), 409-431. MR 0203541 (34:3391)
  • [A3] G. Aronsson, Extension of functions satisfying Lipschitz conditions, Arkiv för Matematik. 6 (1967), 551-561. MR 0217665 (36:754)
  • [A4] G. Aronsson, On the partial differential equation $ u_x^2u_{xx}+2u_xu_yu_{xy}+u_y^2u_{yy}$, Arkiv för Matematik. 7 (1968), 395-425. MR 0237962 (38:6239)
  • [ACJ] G. Aronsson, M. Crandall and P. Juutinen, A tour of the theory of absolutely minimizing functions, Bull. Amer. Math. Soc. (N.S.) 41 (2004), 439-505. MR 2083637 (2005k:35159)
  • [B] T. Bhattacharaya, A boundary Harnack principle for infinity Laplacian and some related results, preprint.
  • [BEJ] E. Barron, C. Evans and R. Jensen, The infinity Laplacian, Aronsson's equations and their generalizations, preprint.
  • [BL] B. Bennewitz and J. Lewis, On the dimension of $ p $ harmonic measure, Ann. Acad. Sci. Fenn. 30 (2005), 459-505. MR 2173375 (2006m:35084)
  • [CEG] M. Crandall, C. Evans and R. Gariepy, Optimal Lipschitz extensions and the infinity Laplacian, Calculus of Variations and Partial Differential Equations. 13 (2001), 123-139. MR 1861094 (2002h:49048)
  • [CFMS] L. Caffarelli, E. Fabes, S. Mortola and S. Salsa, Boundary behavior of nonnegative solutions of elliptic operators in divergence form, Indiana J. Math. 30 (4) (1981), 621-640. MR 620271 (83c:35040)
  • [CMS] V. Caselles, J.-M. Morel and C. Sbert, An axiomatic approach to image interpolation, IEEE Trans. Image Proc. 7 (1996), 376-386. MR 1669524 (2000d:94001)
  • [DBT] E. DiBenedetto and N. Trudinger, Harnack inequalities for quasiminima of variational integrals, Analyse nonlineaire, Ann. Inst. Henri Poincare. 1 (1984), 295-308. MR 778976 (86g:49007)
  • [EL] A. Eremenko and J. Lewis, Uniform limits of certain A-harmonic functions with applications to quasiregular mappings, Ann. Acad. Sci. Fenn. Math. 16 (1991), 361-375. MR 1139803 (93b:35039)
  • [G] F. Gehring, Uniform domains and the ubiquitous quasidisk, Jahresber. Deutsch. Math. Verein. 89 (1987), no. 2, 88-103. MR 880189 (88j:30042)
  • [GT] D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, second edition, Springer-Verlag, 1983. MR 737190 (86c:35035)
  • [J] R. Jensen, Uniqueness of Lipschitz extensions minimizing the sup-norm of the gradient, Arch. Rational Mech. Analysis 123 (1993), 51-74. MR 1218686 (94g:35063)
  • [KZ] T. Kilpeläinen and X. Zhong, Growth of entire $ A$ - subharmonic functions, Ann. Acad. Sci. Fenn. Math. 28 (2003), 181-192. MR 1976839 (2004j:31018)
  • [LM] P. Lindqvist and J. Manfredi, The Harnack inequality for $ \infty$ harmonic functions, Electronic J. Diff. Equations. 5 (1995), No. 4, 1-5. MR 1322829 (96b:35025)
  • [LN] J. Lewis and K. Nyström, Boundary Behaviour for $ p$-Harmonic Functions in Lipschitz and Starlike Lipschitz Ring Domains, to appear in Annales Scientifiques de l'École Normale Supérieure.
  • [PSSW] Y. Peres, O. Schramm, S. Sheffield and D. Wilson, Tug-of-war and the infinity Laplacian, preprint.
  • [S] J. Serrin, Local behavior of solutions of quasilinear elliptic equations, Acta Math. 111 (1964), 247-302. MR 0170096 (30:337)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35J25, 35J70

Retrieve articles in all journals with MSC (2000): 35J25, 35J70

Additional Information

John L. Lewis
Affiliation: Department of Mathematics, University of Kentucky, Lexington, Kentucky 40506-0027

Kaj Nyström
Affiliation: Department of Mathematics, Umeå University, S-90187 Umeå, Sweden

Keywords: Infinity Laplacian, infinity harmonic function, boundary Harnack inequality, quasicircle.
Received by editor(s): January 16, 2007
Published electronically: December 6, 2007
Additional Notes: The first author was partially supported by NSF grant DMS-055228.
Communicated by: Juha M. Heinonen
Article copyright: © Copyright 2007 American Mathematical Society

American Mathematical Society